When Your Girlfriend Uses Ozempic…

Losing weight has never been easy for my friend.
Just thinking of all the diets she’s tried over the last 20 years makes me tired.
The crazy part – she’s not fat! She’s stocky – solidly built but there are no rolls of fat hanging off this body that walked several miles a day for years at the beach.
She’s always had this skewed idea that she is fat. After looking at her childhood photos, teen photos, college photos, and more … she’s never been fat, but her stockily built 5’2” body registers “fat” in her mind.
She typically eats like a slim person eats…and usually saves room for dessert. She is not diabetic but has been using Ozempic and other Semaglutide drugs for about 4 years.
These venom-protein injections from the Gila Monster have not agreed with her.
Her weight loss has been disappointing. She has seen weight loss in her face, her hands, and her feet, but not in her behind. Even her mother chides her saying that she can only see weight loss in her face but not where it counts.
She’s not fat. But now she is daily battling side effects of gastrointestinal upsets of the worst kind…unintended diarrhea that disrupts her life unexpectedly and projectile vomiting that has caused several overnight hospital stays.
There’s more…all of a sudden she is experiencing memory loss. Acute short-term memory loss that causes an interruption of sentence structure. She speaks in a disjointed fashion as she is unable to put the words together to form an articulate sentence.
Side effects are unintended consequences.
Potential side effects were likely discussed with her doctor and because she isn’t and wasn’t diabetic, her decision to use this substance was pure vanity.
She has consulted physicians, changed primary care docs, and is finally considering advice from two of them: “Get off the Ozempic.” Has she stopped using? Not yet but hopefully, before she injures her health beyond repair, she will happily look in the mirror and declare she is beautiful just as she is!